Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 28, NWS San Angelo, TX

June 9, 2004Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 9, 2004, 5:54 PM CDT for Fisher County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 5:54 PM CDT (22:54 UTC)
Expired
Jun 9, 2004, 7:45 PM CDT
In force
111 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Fisher County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1042 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 092254
FFWSJT
TXC151-100045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FISHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 745 PM CDT

* AT 553 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM A THUNDERSTORM 6 MILES SOUTH OF HOBBS. RADAR SHOWED  
  THE HEAVIEST RAINFALL OCCURRING ALONG HIGHWAY 180. THIS STORM WAS   
  NEARLY STATIONARY. 

TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS 
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. 
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3294 10065 3262 10065 3263 10032 3293 10032

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 9, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 PM CDT WED JUN 9 2004

.SHORT TERM...
LOTS OF FLOODING IN OUR SOUTHEASTERN COUNTIES. UPPER-LEVEL LOW
CONTINUES TO SLOWLY PUSH EAST ACROSS TEXAS. UPPER-LEVEL JET MAX...
LOCATED OVER EASTERN MEXICO BETWEEN THE BIG BEND AND BROWNSVILLE...
CONTINUES TO PUSH SHOWERS AND THUNDERSTORMS OVER OUR EASTERN
COUNTIES. MODELS CONTINUE TO PUSH THIS UPPER-LEVEL LOW EAST
OVERNIGHT TONIGHT. WILL CONTINUE HIGHER POPS ACROSS OUR EASTERN
COUNTIES TONIGHT WITH LOWEST POPS ACROSS OUR WESTERN COUNTIES. FOR
TOMORROW...WILL CONTINUE LOW POPS ACROSS OUR SOUTHEASTERN COUNTIES.
OVERNIGHT LOWS CLOSE TO MAV MOS LOOK GOOD. FOR AFTERNOON HIGHS...
BELIEVE LINGERING LOW-LEVEL MOISTURE AND MORNING CLOUDS WILL HOLD
TEMPERATURES ACROSS WEST CENTRAL TEXAS AROUND OR A COUPLE DEGREES
ABOVE SEASONAL NORMALS.

&&

.LONG TERM...
LONG RANGE MODELS CONTINUE TO PUSH A COLD FRONT INTO WEST CENTRAL
TEXAS SUNDAY NIGHT AND MONDAY. BELIEVE COMPRESSION AHEAD OF THIS
BOUNDARY WILL PUSH AFTERNOON HIGHS INTO THE MID 90S FOR MUCH OF
WEST CENTRAL TEXAS ON SUNDAY. OTHERWISE...EXPECT OVERNIGHT LOWS AND
AFTERNOON HIGHS CLOSE TO PERSISTENCE THROUGH THE MIDDLE OF NEXT
WEEK. WILL CONTINUE LOW POPS ACROSS WEST CENTRAL TEXAS...WITH THE
HIGHEST NUMBERS FOR THE BIG COUNTRY...FOR SUNDAY NIGHT AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     71  92  73  94 /  20  10  10  10
SAN ANGELO  73  94  74  94 /  20  10  10  10
JUNCTION    73  89  73  93 /  40  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WARNING BROWN...SAN SABA...AND MASON COUNTIES UNTIL 5AM
TOMORROW MORNING.

&&

23/HUBER
Hazardous weather outlook, Jun 9, 1:54 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
154 PM CDT WED JUN 9 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-101854-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
154 PM CDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO DIMINISH THIS
AFTERNOON ACROSS THE EASTERN HEARTLAND AND NORTHWEST HILL COUNTRY.
FLOODING WILL CONTINUE TO BE A PROBLEM THIS AFTERNOON AND EVENING
ACROSS EASTERN BROWN COUNTY...SAN SABA COUNTY AND EASTERN MASON
COUNTY. OTHERWISE...ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS MUCH OF
WEST CENTRAL TEXAS...HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO
REACH SEVERE LIMITS WITH A TROPICAL AIRMASS IN PLACE OVER WEST
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AFTERNOON ACROSS
PORTIONS OF WEST CENTRAL TEXAS. A FEW OF THESE THUNDERSTORMS MAY
APPROACH SEVERE LEVELS...MAINLY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...HOWEVER ANY
RAINFALL REPORTS OF ONE INCH OR GREATER WILL BE GREATLY APPRECIATED.

BRAZZELL

In the hours before

Local storm report, Jun 9, 1:46 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
146 PM CDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0142 PM     FLASH FLOOD      ZEPHYR                  31.68N 98.79W
06/09/2004                   BROWN              TX   POST OFFICE

            FLOODING CONTINUES ON SOME OF THE SECONDARY ROADS IN
            EASTERN BROWN COUNTY.

0142 PM     FLASH FLOOD      SAN SABA                31.20N 98.72W
06/09/2004                   SAN SABA           TX   EMERGENCY MNGR

            FLOODING CONTINUES IN SAN SABA WITH ALL ROADS INTO SAN
            SABA CLOSED AT THIS TIME.

0142 PM     FLASH FLOOD      5 SE MASON              30.70N 99.17W
06/09/2004                   MASON              TX   AIRPLANE PILOT

            SEVEREAL SECONDARY ROADS IN EASTERN MASON COUNTY REMAIN
            CLOSED DUE TO FLOODING.

&&

BRAZZELL
Local storm report, Jun 9, 2:47 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FLASH FLOOD      SAN SABA                31.20N 98.72W
06/09/2004                   SAN SABA           TX   EMERGENCY MNGR

            WATER RESCUES BEING PERFORMED AT THIS TIME

&&

BRAZZELL
Special weather statement, Jun 9, 3:58 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 PM CDT WED JUN 9 2004

TXZ049-092130-
FISHER TX-
358 PM CDT WED JUN 9 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ALERT FOR A STRONG THUNDERSTORM IN WESTERN FISHER COUNTY...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 65 MILES SOUTH OF
HOBBS...OR ABOUT 6 MILES SOUTHEAST OF ROBERT LEE...STATIONARY. GUSTY
WINDS TO 50 MPH AND HAIL TO ONE HALF INCH IS POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND
LIGHTENING CAN BE EXPECTED AS WELL.

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:33 AM CDTFlash Flood WarningSJTMason4 hr
Jun 9, 5:50 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 9, 9:27 AM CDTFlash Flood WarningSJTMason, San Saba4 hr
Jun 9, 10:18 AM CDTFlash Flood WarningSJTBrown3 hr
Jun 9, 1:10 PM CDTFlash Flood WarningSJTBrown, Mason, San Saba4 hr
Jun 9, 4:31 PM CDTSevere Thunderstorm WarningSJTFisher29 min
Jun 9, 5:46 PM CDTSevere Thunderstorm WarningSJTFisher74 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.